Cataflam and Weight Gain
Weight gain is a rarely reported side effect of Cataflam. Among the things you can do if you notice weight gain with Cataflam are limiting your alcohol intake, getting regular physical activity for at least 30 minutes a day on most days of the week, and eating a heart-healthy diet rich in fruits, vegetables, and lean meats. However, if you experience unexplained rapid weight gain along with swelling or a cough, you should contact your healthcare provider. These symptoms can signify congestive heart failure in some people taking this drug.
There are a number of problems that have been reported in people taking Cataflam® (diclofenac potassium). Gradual weight gain is one of these problems that are reported rarely. In previous clinical studies, weight gain occurred in less than 1 percent of people taking Cataflam. Given how uncommon weight gain is, however, it is difficult to say whether it is actually caused by the medication, other factors, or a combination of both.
Before medicines are approved, they must go through several clinical studies in which thousands of people are given a particular medicine and compared to a group who were given a placebo (a "sugar pill" with no active ingredients). In these studies, side effects are always documented. This way, it is possible to see what side effects occur, how often they appear, and how they compare to the group not taking the medicine. Side effects are then usually separated into those that occur more in than 1 percent of people and those that occur in less than 1 percent of people.
Weight gain with Cataflam was seen in less than 1 percent of people. It is not possible to say whether the medication, other factors, or a combination of both played a role in this gradual weight gain.